Hail, Morgan
- When
- June 10, 7:00 PM EST to 7:02 PM EST
- Where
- Morgan County, 2 mi N of Monrovia
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.617, -86.483
An upper level disturbance moved across a stationary front across central Indiana initiating several thunderstorm cells. There was strong low level speed shear in the vicinity of the front and a suptropical airmass just south of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An upper level disturbance moved across a stationary front across central Indiana initiating several thunderstorm cells. There was strong low level speed shear in the vicinity of the front and a suptropical airmass just south of the front. A few of the storms developed rotation and spawned funnel clouds, however none of them produced tornadoes. There were only a few reports of trees down and dime size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 10, 2:22 PM EST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 222 PM EST THU JUN 10 2004 .DISCUSSION...FCST FOCUS REMAINS ON PRECIP CHCS IN ATMOSPHERE CHARACTERIZED BY NEARLY SATURATED ATMOSPHERE IN SUB-TROPICAL MOISTURE PLUME. WEAK STATIONARY BOUNDARY WILL ALSO REMAIN IN THE VICINITY AND WEAK WAVES WILL MOVE THROUGH UPPER RIDGE NEXT 24 HOURS. WILL LEAN TOWARD A BLEND OF ETA/GFS AS BOTH ARE HANDLING ONGOING AREA OF PRECIP ACROSS IL FAIRLY WELL. PROFILERS SUGGEST THIS PRECIP IS DEVELOPING ON NOSE OF 30-40KT LLJ/STRONGEST WAA. REMAINDER OF REGION IS ALSO SEEING SCT SHWRS DEVELOPING WITHIN GENERAL 850-700MB WAA REGIME. LATEST RADAR TRENDS ALONG WITH POSITION OF FRONT SUGGEST THAT HIGHEST PRECIP CHCS SHOULD REMAIN ACROSS THE NORTHERN HALF OF THE CWA TODAY. AS FOR SVR THREAT...0-6KM SHEAR WILL BE MARGINAL (20-25KTS) ACROSS THE CWA TODAY. ONLY AREA OF CONCERN WOULD BE JUST N-NW OF CWA (ACROSS IL) ALONG/NORTH OF WARM FRONT WHERE SHEAR WILL BE HIGHER SUGGESTING POTENTIAL FOR ORGANIZED STORMS. AS FOR INSTABILITY, ETA SOUNDINGS SUGGEST CONVECTIVE TEMPS AROUND 85F. IF TEMPS REACH THIS...POSSIBLE SOUTH OF I-70...IT WOULD APPEAR THERE WILL BE 1000-1500 CAPE...AT THIS POINT IT APPEARS THAT MID CLDS MAY INHIBIT GREATER INSTABILITY. IN A NUTSHELL, SVR CHCS APPEAR MINIMAL AT LEAST LOOKING AT THINGS RIGHT NOW. FOR TONIGHT...WILL KEEP 40-60 POPS ACROSS THE CWA AS NOSE OF 30-40KT LLJ IS LOCATED ACROSS CENTRAL IL. STRONGEST WAA WILL BE NORTH OF THE CWA BUT ANY PRECIP THAT DEVELOPS ACROSS IL WOULD TRACK ENE ACROSS MY CWA. UPPER WAVE RESPONSIBLE FOR ENHANCING WAA/PRECIP CHCS TODAY/TONIGHT WILL WEAKEN AND MOVE EAST BY FRI. BY FRI, DYNAMICS ASSOCIATED WITH MAJOR TROUGH SHOULD KEEP GREATER THREAT FOR ORGANIZED/SVR STORMS NW OF THE AREA...WHILE IN REMAINS UNDER UPPER RIDGE. WARM FRONT SHOULD LIFT NE OF THE CWA TAKING THE HIGHER PRECIP CHCS WITH IT. CURRENT PRECIP FCST LOOKS GOOD WITH LOWER CHCS FRI NIGHT-SAT NIGHT. BETTER CHCS WILL THEN DEVELOP LATER SUN-MON AS RIDGE FLATTENS AND WESTERLIES MIGRATE INTO THE REGION. SHORTWAVE DISTURBANCES ARE THEN FCST TO RACE THROUGH THE FLOW WHICH ALONG WITH THE APPROACHING FRONT SHOULD SET THE STAGE FOR THUNDERSTORMS SUN-MON. NO CHANGES TO THE EXTENDED WITH DRY CONDS AFTER MON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 631 PM EST THU JUN 10 2004 INZ021-028>031-035>040-043>048-051>056-062>064-111100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-FOUNTAIN-HAMILTON- HANCOCK-HENDRICKS-HOWARD-JOHNSON-MADISON-MARION-MONROE-MONTGOMERY- MORGAN-OWEN-PARKE-PUTNAM-SHELBY-TIPPECANOE-TIPTON-VERMILLION-VIGO- WARREN- 631 PM EST THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT TORNADO WATCH UNTIL 1000 PM. SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ON FRIDAY AS THE FRONT MOVERS DOWN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY, HIGH PRESSURE WILL MOVE IN NEXT WEEK WITH DRIER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE ACTIVE THIS EVENING. SPOTTERS MAY BE NEEDED YET LATER TONIGHT. INZ041-042-049-057-060-061-065-067>072-111100- DAVIESS-DECATUR-DELAWARE-GREENE-HENRY-JACKSON-JENNINGS-KNOX-LAWRENCE- MARTIN-RANDOLPH-RUSH-SULLIVAN- 631 PM EST THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ON FRIDAY AS THE FRONT MOVERS DOWN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY. HIGH PRESSURE WILL MOVE IN NEXT WEEK WITH DRIER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EST THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 4 S WAVELAND 39.82N 87.05W
06/10/2004 PARKE IN TRAINED SPOTTER
SPOTTER REPORTED 2 BRIEF TOUCHDOWNS.
&&
RKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 601 PM EST THU JUN 10 2004 INZ021-028>031-035>040-043>048-051>056-110300- CARROLL-HOWARD-TIPPECANOE-WARREN-CLINTON-TIPTON-MADISON-FOUNTAIN- HAMILTON-MONTGOMERY-BOONE-VERMILLION-PARKE-HANCOCK-MARION-HENDRICKS- PUTNAM-SHELBY-JOHNSON-MORGAN-VIGO-CLAY-OWEN- 601 PM EST THU JUN 10 2004 ...TORNADO WATCH 429 REMAINS IN EFFECT UNTIL 1000 PM EST... TORNADOES...HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EST THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0604 PM FUNNEL CLOUD ROACHDALE 39.85N 86.80W
06/10/2004 PUTNAM IN EMERGENCY MNGR
&&
RKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 626 PM EST THU JUN 10 2004 INZ047-110030- MARION- 626 PM EST THU JUN 10 2004 A STRONG THUNDERSTORM MAY MOVE THROUGH MARION COUNTY BETWEEN 700 PM AND 745 PM. THESE STORMS WILL MAINLY MOVE THROUGH THE NORTH AND SOUTH PARTS OF THE COUNTY. THE STORMS MAY PRODUCE VERY HEAVY RAIN ...INTENSE LIGHTNING AND GUSTY WIND.
The Indianapolis radar (KIND), 20 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407120, 5407118, 5407119.